Please use this identifier to cite or link to this item:
Title: Large amplitude vibrations of slender, uniform beams on elastic foundation
Authors: Rao, G Venkateswara
Issue Date: Feb-2003
Publisher: NISCAIR-CSIR, India
Abstract: The large amplitude vibrations of slender, uniform beams, with axially immovable ends, on an elastic foundation are described in this paper. The governing differential equation given by Woinowsky-Krieger is generalised to include the effect of the elastic foundation. The space variable in the differential equation is eliminated, by assuming suitable admissible functions in space to represent the simply supported or clamped boundary conditions at the ends, using the standard Galerkin method. The resulting temporal equation is solved by a numerical integration scheme to obtain the linear and nonlinear frequencies for a specific maximum amplitude. The results obtained, in terms of the ratio of the nonlinear frequency to the linear frequency, when the foundation stiffness is zero, agree well with those available in literature. It is observed from the numerical results that the effect of the elastic foundation reduces the nonlinearity for both the simply supported and the clamped beams.
Page(s): 87-91
ISSN: 0975-1017 (Online); 0971-4588 (Print)
Appears in Collections:IJEMS Vol.10(1) [February 2003]

Files in This Item:
File Description SizeFormat 
IJEMS 10(1) 87-91.pdf775.27 kBAdobe PDFView/Open

Items in NOPR are protected by copyright, with all rights reserved, unless otherwise indicated.